Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 197, NWS Hastings, NE

June 20, 2011Polk County, York County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 20, 2011, 7:36 PM CDT for Polk County, York County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 7:36 PM CDT (00:36 UTC)
Expired
Jun 20, 2011, 8:15 PM CDT
In force
39 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Polk County, NE, York County, NE

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 1:00 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4194 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
4.6
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS53 KGID 210036
SVRGID
NEC143-185-210115-
/O.NEW.KGID.SV.W.0197.110621T0036Z-110621T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POLK COUNTY IN EAST CENTRAL NEBRASKA...
  EASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 815 PM CDT

* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES WEST OF BEAVER CROSSING...OR 11 MILES SOUTHEAST OF
  YORK...AND MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WACO...GRESHAM...STROMSBURG...SHELBY...OSCEOLA AND THAYER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 355 AND 365.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4072 9754 4119 9764 4123 9737 4072 9737
TIME...MOT...LOC 0036Z 177DEG 33KT 4079 9742
WIND...HAIL 60MPH 1.50IN

$$
3 follow-up statements
865 
WWUS53 KGID 210048
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
748 PM CDT MON JUN 20 2011

NEC143-185-210115-
/O.CON.KGID.SV.W.0197.000000T0000Z-110621T0115Z/
POLK NE-YORK NE-
748 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
YORK AND SOUTHEASTERN POLK COUNTIES UNTIL 815 PM CDT...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WACO...OR 9 MILES EAST OF YORK...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRESHAM...STROMSBURG...OSCEOLA...SHELBY AND THAYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4082 9756 4119 9764 4123 9737 4082 9737
TIME...MOT...LOC 0048Z 175DEG 37KT 4096 9745
WIND...HAIL 60MPH 1.50IN

$$
535 
WWUS53 KGID 210057
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT MON JUN 20 2011

NEC143-185-210115-
/O.CON.KGID.SV.W.0197.000000T0000Z-110621T0115Z/
POLK NE-YORK NE-
757 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
YORK AND SOUTHEASTERN POLK COUNTIES UNTIL 815 PM CDT...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GRESHAM...OR 13 MILES NORTHEAST OF YORK...MOVING NORTH AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  STROMSBURG...OSCEOLA AND SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4090 9737 4090 9758 4119 9764 4123 9737
TIME...MOT...LOC 0057Z 175DEG 37KT 4105 9746
WIND...HAIL 60MPH 1.50IN

$$
629 
WWUS53 KGID 210109
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT MON JUN 20 2011

NEC143-185-210119-
/O.EXP.KGID.SV.W.0197.000000T0000Z-110621T0115Z/
POLK NE-YORK NE-
809 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YORK AND
SOUTHEASTERN POLK COUNTIES WILL EXPIRE AT 815 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT. 

LAT...LON 4090 9737 4090 9758 4119 9764 4123 9737
TIME...MOT...LOC 0109Z 175DEG 37KT 4117 9747

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:18 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 20, 6:18 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT MON JUN 20 2011

.AVIATION...00Z TAF. SURFACE LOW PRESSURE WILL MOVE ACROSS THE
AREA THIS EVENING. THUNDERSTORMS HAVE MOVED WELL NORTH OF THE
AIRPORT. A COOL FRONT WILL MOVE THROUGH THE AREA AT OR AROUND
00Z...THEN NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THE TAF
PERIOD. THERE COULD BE SOME SHOWERS BEGINNING AROUND 06Z AND
CONTINUING FOR A FEW HOURS ON THE BACKSIDE OF THE LOW AS IT MOVES
OUT OF THE AREA. OTHERWISE...MVFR CEILINGS ARE EXPECTED TO DEVELOP
AFTER 06Z AND SHOULD CONTINUE THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT MON JUN 20 2011/

SHORT TERM...TONIGHT THROUGH 00Z FRIDAY. PRIMARY FORECAST
CONCERN CONTINUES TO LIE WITH THE IMPACT FELT BY THE UPPER LEVEL
LOW MOVING THROUGH.

THINGS ARE UNDERWAY AND SO FAR GOING PRETTY MUCH AS
EXPECTED...PROFILER/SATELLITE DATA SHOWING THE MAIN UPPER LEVEL
LOW PRESSURE SYSTEM MAKING ITS WAY FURTHER ONTO THE
PLAINS...CURRENTLY SET UP OVER WRN PORTIONS OF KANSAS. SURFACE LOW
PRESSURE SITTING OVER NC KS/NEAR THE KS/NEB BORDER...WITH THE WARM
FRONTAL BOUNDARY EXTENDING TOWARD THE E/NE. PLENTY OF
INSTABILITY/SHEAR AVAILABLE...SO EXPECTING THUNDERSTORMS TO HAVE
LITTLE TROUBLE BECOMING SEVERE THIS AFTERNOON...AND WITH THE SFC
LOW SHIFTING RIGHT OVER THE CWA AND BOUNDARIES IN PLACE...THE
POTENTIAL FOR TORNADOES CERTAINLY REMAINS. THIS WILL REMAIN THE
MAIN STORY THROUGH THE REST OF THE AFTERNOON AND INTO THIS
EVENING...WITH ADDITIONAL ACTIVITY EXPECTED TO FIRE ALONG THE SFC
FRONT DRAPED THROUGH THE CWA AS THE UPPER LEVEL PUSHES FURTHER
INTO THE REGION.

WESTERN PORTIONS WILL CONTINUE TO SEE WRAP AROUND PRECIPITATION
CHANCES THROUGH THE OVERNIGHT HOURS ON THE BACKSIDE OF THE UPPER
LEVEL LOW AS IT SHIFTS NORTHEAST THROUGH THE CENTRAL PLAINS...WITH
IT EXPECTED TO BE OVER NORTHEASTERN NEBRASKA BY 12Z TUESDAY.  IT
WILL CONTINUE TO GRADUALLY SHIFT E/NE THROUGH THE DAY...WHICH WILL
KEEP PRECIPITATION CHANCES LINGERING AROUND...ESP ACROSS
NORTHEASTERN PORTIONS OF THE CWA.  EXPECTING COOLER CONDITIONS WITH
NORTHWESTERLY WINDS AND CONTINUED CLOUD COVER /AT LEAST FOR PART OF
THE DAY/...WITH HIGHS FORECAST IN THE 70S.  KEPT THUNDER AT AN
ISOLATED MENTION WITH THE BEST INSTABILITY PUSHING EAST OF THE CWA.
ONE CONCERN WILL BE WITH WINDS...WITH PRESSURE RISES AND A TIGHTENED
PRESSURE GRADIENT ACROSS THE CWA. EXPECTING THAT WIND SPEEDS WILL BE
IN AT LEAST THE 20 TO 25 MPH RANGE...UPCOMING SHIFTS WILL HAVE TO
DETERMINE IF THERE IS A NEED FOR A WIND ADV.

KEPT FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY DRY...AS THE CWA
SITS UNDER NORTHWESTERLY UPPER LEVEL FLOW BEHIND TODAYS SYSTEM.
EXPECTING TO SEE CLEARING SKIES WITH THE MORE SUBSIDENT FLOW...WITH
GRADUALLY DIMINISHING WINDS AS SURFACE HIGH PRESSURE CONTINUES TO
SETTLE INTO THE REGION FROM THE WEST.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY. PRIMARY CONCERNS INCLUDE
SEVERAL CHANCES FOR OFF AND ON...LIKELY MAINLY NOCTURNAL
THUNDERSTORM CHANCES. THIS FORECAST WAS BASED PRIMARILY OFF A BLEND
OF THE DETERMINISTIC 00Z ECMWF RUN...AND THE 00Z GFS ENSEMBLE MEAN.

LOOKING AT THE OVERALL PICTURE FOR THESE 3-4 DAYS...MODELS ARE IN
DECENT AGREEMENT THAT FRI-MON WILL FEATURE A SEASONABLY ACTIVE
QUASI-ZONAL FLOW PATTERN ALOFT...TO THE NORTH OF A SUBTROPICAL MID
LEVEL RIDGE BECOMING ESTABLISHED FROM THE DESERT SOUTHWEST INTO
TX/OK.

STARTING THINGS OFF THURS NIGHT INTO FRI...THE MID/UPPER LEVELS
FEATURE WEAK RIDGING...WITH THE CENTRAL PLAINS IN BETWEEN THE
DEPARTING SHORTWAVE TROUGH ACROSS THE NORTHEAST CONUS...AND ANOTHER
CLOSED H5 LOW CENTERED NEAR THE WASHINGTON STATE/BRITISH COLUMBIA
BORDER. AT THE SURFACE...THE STORY FOR THE ENTIRE FRI-MON PERIOD
GENERALLY HINGES ON THE PLACEMENT OF A CLASSIC JUNE QUASI-STATIONARY
EAST-WEST FRONT...WHICH WILL LIKELY WANDER AROUND SOMEWHERE BETWEEN
SOUTHERN KANSAS AND SOUTHERN NEBRASKA DEPENDING ON THE DAY.
OVERALL...THE FORECAST LOOKS RELATIVELY UNCHANGED FROM PREVIOUS
PACKAGE...WITH SEVERAL...OFF AND ON CHANCES FOR THUNDERSTORMS DURING
THE PERIOD. HAVE SLIGHT CHANCE 20 PERCENT POPS FOCUSED DURING MOST
PERIODS...BUT MADE A MINOR BUMP TO CHANCE 30S FOR FRIDAY
NIGHT...WHICH BASED ON GFS ENSEMBLE DATA LOOKS LIKE THE OVERALL BEST
12-HOUR PRECIP RISK DURING THE EXTENDED PERIOD.

AS FOR THURSDAY NIGHT INTO FRIDAY...SOMEWHAT HESITANTLY LEFT OUT
SLIGHT CHANCE POPS...ALTHOUGH 00Z ECMWF WOULD SUGGEST THAT POPS MAY
ULTIMATELY BE REQUIRED ACROSS AT LEAST THE EASTERN HALF OF THE CWA
LATE THURS NIGHT INTO FRI MORNING AS DECENT LOW LEVEL JET
CONVERGENCE/THETA-E ADVECTION FOCUSES INTO THE AREA. HOWEVER WITH
THE GFS ENSEMBLE MUCH LESS BULLISH FOR NOW...WILL LEAVE IT DRY FOR
NOW. AS STATED EARLIER...FOCUSED HIGHEST POPS FOR NOW ON FRIDAY
NIGHT PERIOD...AS BOTH GFS/ECMWF ARE IN DECENT AGREEMENT WORKING A
LOW AMPLITUDE SHORTWAVE THROUGH THE MID LEVEL FLOW...ENHANCING THE
LOW LEVEL FORCING FROM ANOTHER NOCTURNAL LOW LEVEL JET POKING
NORTHWARD OUT OF KANSAS. ADDITIONAL WAVES PASS THROUGH BOTH SAT
NIGHT AND SUN NIGHT...AND ALTHOUGH THE CURRENT POPS DON/T OUTWARDLY
REFLECT IT...THIS LOOKS LIKE A FAIRLY CLASSIC JUNE PATTERN FAVORING
EVENING/OVERNIGHT CONVECTION VERSUS DAYTIME STORMS...EITHER VIA THE
LOW LEVEL JET OR FROM HIGH PLAINS STORMS ROLLING EASTWARD INTO THE
AREA. AS ALWAYS...A POTENTIALLY STRONG MID LEVEL CAP EVIDENT BY H7
TEMPS IN EXCESS OF +12C WILL DICTATE THE SOUTHERN EXTENT OF
CONVECTION...AND PATTERN SUGGESTS NEBRASKA COUNTIES WILL ULTIMATELY
BE ASSIGNED HIGHER STORM CHANCES THAN KANSAS.

ALTHOUGH NO PERIOD STANDS OUT FOR A MAJOR SEVERE WEATHER RISK...THE
PERSISTENCE OF 30-40KT OF DEEP LAYER SHEAR ON THE NORTHERN PERIPHERY
OF THE SOUTHERN PLAINS RIDGE...ALONG WITH THE RETURN OF AMPLE
MOISTURE/INSTABILITY IN THE FORM OF ALMOST DAILY MUCAPE VALUES OF AT
LEAST 1000-2000 J/KG...SUGGESTS THAT PERIODIC SEVERE STORM CHANCES
WILL EXIST...ALONG WITH CHANCES FOR LOCALLY HEAVY RAINFALL. WOULD BE
RATHER SURPRISED IF THE CWA DOESN/T END UP IN AT LEAST 1 SPC SLIGHT
RISK DURING THE FRI-MON PERIOD...AND POSSIBLY ALL DAYS.

IN SUMMARY...AN ACTIVE PATTERN OF OFF AND ON THUNDERSTORM CHANCES
WILL HIGHLIGHT THE EXTENDED...AND THERE ARE A BOAT LOAD OF DETAILS
TO IRON OUT IN THE COMING DAYS.

TEMPERATURE WISE...MADE OVERALL FEW CHANGES TO PREVIOUS FORECAST.
HIGH TEMPS FRI-MON ARE FORECAST TO HOVER WITHIN A FEW DEGREES OF
LATE JUNE NORMALS MOST AREAS...WITH LOW TO MID 80S PREVALENT ACROSS
NEBRASKA ZONES...AND MID 80S TO LOW 90S IN NORTH CENTRAL KS.
OBVIOUSLY THE TEMPERATURE DETAILS WILL BE HEAVILY MODULATED BY THE
PLACEMENT/TIMING OF CONVECTION...AND HOW FAR NORTH OR SOUTH THE
QUASI-STATIONARY EAST-WEST FRONT WILL BE SHOVED AROUND. ALTHOUGH
USED A MODEL/GUIDANCE BLEND FOR HIGHS EACH DAY...THE 00Z ECMWF ALONE
SEEMS TO BE A BIT MORE AGGRESSIVE BRINGING WARMER AIR NORTH INTO
MUCH OF THE CWA FRI-MON...SUGGESTING THAT ESPECIALLY KS ZONES COULD
SEE MORE IN THE WAY OF 90S VERSUS UPPER 80S. TIME WILL TELL. MORNING
LOWS WILL GENERALLY FALL BETWEEN THE UPPER 50S AND MID 60S EACH
MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 20, 12:05 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1205 PM CDT MON JUN 20 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
211200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1205 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA...ESPECIALLY DURING THE MID AFTERNOON THROUGH
EVENING HOURS. THERE WILL BE THE POTENTIAL FOR HAIL UP TO THE SIZE
OF TENNIS BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED
TORNADOES. THE PRIMARY RISK FOR SEVERE WEATHER...INCLUDING
TORNADOES...FOCUSES ALONG AND NORTH OF A LINE FROM RAVENNA TO
GENEVA NEBRASKA.

LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE ACROSS
THE OUTLOOK AREA THROUGH TONIGHT...WHICH COULD LEAD TO FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE
OUTLOOK AREA ON TUESDAY. A FEW MAY BE ON THE STRONG SIDE...WITH
HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH
POSSIBLE.

BETWEEN FRIDAY NIGHT AND SUNDAY...THERE ARE VARIOUS...OFF AND ON
CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS
TOO EARLY TO DETERMINE SPECIFICS...IT IS LIKELY THAT AT LEAST A
FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL
AFFECT THE REGION DURING THIS TIME...ALONG WITH THE POSSIBILITY OF
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY NORTH OF A LINE FROM RAVENNA TO GENEVA
NEBRASKA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO/PFANNKUCH

In the hours before

Local storm report, Jun 20, 6:21 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
621 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TORNADO          2 W BRADSHAW            40.88N 97.78W
06/20/2011                   YORK               NE   NWS EMPLOYEE

            TORNADO DAMAGE 2 MILES WEST OF BRADSHAW. GRAIN BINS
            DAMAGED AND TRAIN DERAILED. POWER LINES DOWN AS WELL.

&&

NWS
Local storm report, Jun 20, 6:26 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       LOUP CITY               41.28N 98.97W
06/20/2011  M1.56 INCH       SHERMAN            NE   CO-OP OBSERVER

            STORM TOTAL RAINFALL SINCE 7 AM.

&&

ODER
Local storm report, Jun 20, 6:38 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          9 S SILVER CREEK        41.20N 97.67W
06/20/2011                   POLK               NE   TRAINED SPOTTER

            SHED WAS DESTROYED APPROXIMATELY ONE MILE NORTH OF THE
            INTERSECTION OF HIGHWAYS 92 AND 39.

&&

ODER
Local storm report, Jun 20, 6:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HEAVY RAIN       GREELEY                 41.55N 98.53W
06/20/2011  M1.38 INCH       GREELEY            NE   CO-OP OBSERVER

            STORM TOTAL RAINFALL SO FAR.

&&

REED
Local storm report, Jun 20, 7:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TORNADO          2 NW LONG ISLAND        39.97N 99.56W
06/20/2011                   PHILLIPS           KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TORNADO 2 MILES NORTHWEST OF LONG
            ISLAND MOVING NORTHEAST.

0305 PM     HAIL             6 S STAMFORD            40.04N 99.59W
06/20/2011  E1.50 INCH       HARLAN             NE   LAW ENFORCEMENT

0305 PM     TORNADO          6 S STAMFORD            40.04N 99.59W
06/20/2011                   HARLAN             NE   LAW ENFORCEMENT

            3 TORNADOES SPOTTED 6 MILES SOUTH OF STAMFORD.

0328 PM     TORNADO          4 N STAMFORD            40.19N 99.59W
06/20/2011                   HARLAN             NE   TRAINED SPOTTER

            RAIN WRAPPED TORNADO REPORTED BY TRAINED SPOTTER.

0331 PM     FUNNEL CLOUD     6 N ATLANTA             40.46N 99.47W
06/20/2011                   PHELPS             NE   EMERGENCY MNGR

0332 PM     TORNADO          6 NNE STAMFORD          40.21N 99.55W
06/20/2011                   HARLAN             NE   STORM CHASER

            TORNADO LASTED APPROXIMATELY 3 MINUTES.

0344 PM     TORNADO          4 S ELM CREEK           40.66N 99.38W
06/20/2011                   PHELPS             NE   LAW ENFORCEMENT

            DAMAGE TO SOME RESIDENCES AND PIPE LINES. PIVOTS TURNED
            OVER.

0344 PM     HAIL             3 SW OVERTON            40.71N 99.58W
06/20/2011  E1.50 INCH       DAWSON             NE   LAW ENFORCEMENT

            DIME TO PING PONG BALL SIZE HAIL 2 TO 3 MILES SOUTHWEST
            OF OVERTON ON INTERSTATE 80.

0345 PM     HAIL             OVERTON                 40.74N 99.54W
06/20/2011  E1.75 INCH       DAWSON             NE   TRAINED SPOTTER

0350 PM     FUNNEL CLOUD     1 E ELM CREEK           40.72N 99.36W
06/20/2011                   BUFFALO            NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD ON EAST SIDE OF ELM
            CREEK.

0350 PM     TORNADO          2 SW ELM CREEK          40.70N 99.40W
06/20/2011                   BUFFALO            NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 2 TORNADOES ON THE GROUND WITH
            DEBRIS.

0350 PM     TSTM WND GST     2 W OVERTON             40.74N 99.58W
06/20/2011  E60.00 MPH       DAWSON             NE   LAW ENFORCEMENT

0350 PM     HAIL             3 SW OVERTON            40.71N 99.58W
06/20/2011  E1.00 INCH       DAWSON             NE   EMERGENCY MNGR

0400 PM     TSTM WND DMG     ELM CREEK               40.72N 99.38W
06/20/2011                   BUFFALO            NE   EMERGENCY MNGR

            ROOF DAMAGED IN ELM CREEK.

0400 PM     TORNADO          ELM CREEK               40.72N 99.38W
06/20/2011                   BUFFALO            NE   STORM CHASER

            ROOF PARTIALLY REMOVED FROM HOME ON WEST SIDE OF ELM
            CREEK. POWER LINES DOWN

0411 PM     TSTM WND DMG     2 W ELM CREEK           40.72N 99.41W
06/20/2011                   BUFFALO            NE   LAW ENFORCEMENT

            SEMI WAS OVERTURNED ON HIGHWAY 30.

0415 PM     TORNADO          6 NNE ELM CREEK         40.80N 99.33W
06/20/2011                   BUFFALO            NE   STORM CHASER

            LARGE TORNADO BECOMING RAIN WRAPPED.

0416 PM     HAIL             10 N ELM CREEK          40.86N 99.38W
06/20/2011  E2.75 INCH       BUFFALO            NE   FIRE DEPT/RESCUE

0416 PM     HAIL             7 NW GIBBON             40.82N 98.94W
06/20/2011  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

0419 PM     HAIL             10 NW GIBBON            40.85N 98.98W
06/20/2011  E2.00 INCH       BUFFALO            NE   STORM CHASER

0425 PM     HAIL             MILLER                  40.93N 99.39W
06/20/2011  E0.88 INCH       BUFFALO            NE   CO-OP OBSERVER

            POWER IS OUT IN MILLER.

0426 PM     TORNADO          6 SE MILLER             40.87N 99.31W
06/20/2011                   BUFFALO            NE   TRAINED SPOTTER

            HOUSES DAMAGED AND GRAIN BINS DESTROYED. POWER LINES
            ACROSS ROADWAY AND CENTER PIVOTS TURNED OVER.

0435 PM     HAIL             MILLER                  40.93N 99.39W
06/20/2011  E1.00 INCH       BUFFALO            NE   CO-OP OBSERVER

0435 PM     TORNADO          6 SE MILLER             40.87N 99.31W
06/20/2011                   BUFFALO            NE   BROADCAST MEDIA

            ROPE TORNADO ON GROUND SOUTHEAST OF MILLER.

0435 PM     TORNADO          2 N AMHERST             40.87N 99.27W
06/20/2011                   BUFFALO            NE   TRAINED SPOTTER

            HIGH VOLTAGE POWER LINES DOWN 2 MILES NORTH OF AMHERST.
            GARAGE IS DAMAGED AND A HOUSE IS DESTROYED.

0442 PM     HAIL             GILTNER                 40.77N 98.15W
06/20/2011  E1.00 INCH       HAMILTON           NE   FIRE DEPT/RESCUE

0445 PM     TORNADO          3 SE PLEASANTON         40.94N 99.05W
06/20/2011                   BUFFALO            NE   TRAINED SPOTTER

            STOVEPIPE TORNADO ON THE GROUND.

0448 PM     HAIL             5 S GRAND ISLAND        40.85N 98.37W
06/20/2011  E1.75 INCH       HALL               NE   TRAINED SPOTTER

            GOLF BALL SIZE HAIL JUST NORTH OF INTERSTATE 80.

0451 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/20/2011  E1.00 INCH       HALL               NE   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED ON THE NORTHWEST PART OF GRAND
            ISLAND.

0459 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/20/2011  E0.88 INCH       HALL               NE   BROADCAST MEDIA

            NICKEL SIZE HAIL WEST OF GRAND ISLAND AT HUSKER HIGHWAY
            AND HWY 30 INTERSECTION.

0501 PM     HAIL             10 S AURORA             40.72N 98.00W
06/20/2011  E0.88 INCH       HAMILTON           NE   EMERGENCY MNGR

            NICKEL SIZE HAIL 10 MILES SOUTH OF AURORA ON HIGHWAY 14.

0506 PM     TORNADO          3 WSW ROCKVILLE         41.10N 98.88W
06/20/2011                   SHERMAN            NE   STORM CHASER

            TORNADO ON THE GROUND JUST LIFTED.

0512 PM     TSTM WND DMG     GRAND ISLAND            40.92N 98.37W
06/20/2011                   HALL               NE   LAW ENFORCEMENT

            A LARGE TREE FELL ON A HOUSE NEAR ENGLEMAN AND ABBOTT
            ROADS ON THE WEST SIDE OF GRAND ISLAND.

0521 PM     FUNNEL CLOUD     2 W YORK                40.87N 97.63W
06/20/2011                   YORK               NE   TRAINED SPOTTER

0526 PM     TORNADO          6 SSW HAMPTON           40.80N 97.93W
06/20/2011                   HAMILTON           NE   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS TORNADO ON GROUND 2 MILES SOUTH
            AND 1 WEST OF HAMPTON INTERSTATE EXCHANGE.

0534 PM     TORNADO          2 W HAMPTON             40.88N 97.93W
06/20/2011                   HAMILTON           NE   LAW ENFORCEMENT

0534 PM     HAIL             3 WSW BRADSHAW          40.87N 97.80W
06/20/2011  E1.25 INCH       YORK               NE   TRAINED SPOTTER

0540 PM     TORNADO          4 SW HAMPTON            40.84N 97.94W
06/20/2011                   HAMILTON           NE   FIRE DEPT/RESCUE

            HAMPTON FIRE DEPARTMENT REPORTS TORNADO DAMAGE TO POWER
            LINES, GRAIN BINS, TREES AND PIVOT IRRIGATION SYSTEMS.

0544 PM     TORNADO          2 W BRADSHAW            40.88N 97.78W
06/20/2011                   YORK               NE   NWS EMPLOYEE

            TORNADO DAMAGE 2 MILES WEST OF BRADSHAW. GRAIN BINS
            DAMAGED AND TRAIN DERAILED. POWER LINES DOWN AS WELL.

0549 PM     TORNADO          8 W YORK                40.87N 97.75W
06/20/2011                   YORK               NE   TRAINED SPOTTER

            TORNADO ON THE GROUND.

0550 PM     TORNADO          3 E HAMPTON             40.88N 97.83W
06/20/2011                   HAMILTON           NE   TRAINED SPOTTER

            TORNADO ON THE GROUND 3 TO 4 MILES EAST OF HAMPTON

0554 PM     TORNADO          6 N BRADSHAW            40.97N 97.75W
06/20/2011                   YORK               NE   TRAINED SPOTTER

            LARGE MULTIPLE VORTEX TORNADO ON THE GROUND.

0555 PM     TORNADO          6 N BRADSHAW            40.97N 97.75W
06/20/2011                   YORK               NE   TRAINED SPOTTER

            TORNADO STILL ON THE GROUND.

0559 PM     TORNADO          4 NE HAMPTON            40.92N 97.83W
06/20/2011                   HAMILTON           NE   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS TORNADO ON GROUND.

0606 PM     FUNNEL CLOUD     4 W WOLBACH             41.40N 98.47W
06/20/2011                   GREELEY            NE   FIRE DEPT/RESCUE

0614 PM     TORNADO          8 W OSCEOLA             41.18N 97.70W
06/20/2011                   POLK               NE   NWS EMPLOYEE

0618 PM     HEAVY RAIN       2 ENE ARCADIA           41.44N 99.09W
06/20/2011  M2.15 INCH       VALLEY             NE   TRAINED SPOTTER

            2.15 INCHES OF RAIN IN ONE HOUR.

0620 PM     TORNADO          9 S SILVER CREEK        41.20N 97.67W
06/20/2011                   POLK               NE   TRAINED SPOTTER

            SHED WAS DESTROYED APPROXIMATELY ONE MILE NORTH OF THE
            INTERSECTION OF HIGHWAYS 92 AND 39.

0625 PM     HEAVY RAIN       LOUP CITY               41.28N 98.97W
06/20/2011  M1.56 INCH       SHERMAN            NE   CO-OP OBSERVER

            STORM TOTAL RAINFALL SINCE 7 AM.

0649 PM     HEAVY RAIN       GREELEY                 41.55N 98.53W
06/20/2011  M1.38 INCH       GREELEY            NE   CO-OP OBSERVER

            STORM TOTAL RAINFALL SO FAR.

&&

PFANNKUCH
Local storm report, Jun 20, 7:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             EXETER                  40.64N 97.45W
06/20/2011  E1.00 INCH       FILLMORE           NE   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED PEA TO QUARTER SIZE HAIL.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:11 PM CDTSevere Thunderstorm WarningGIDFurnas49 min
Jun 20, 7:17 PM CDTSevere Thunderstorm WarningGIDFillmore, York28 min
Jun 20, 7:59 PM CDTSpecial Weather StatementGIDFurnas46 min
Jun 20, 8:11 PM CDTSevere Thunderstorm WarningGIDFurnas34 min
Jun 20, 8:27 PM CDTAreal Flood AdvisoryGIDFurnas6 hr
Jun 20, 11:41 PM CDTAreal Flood AdvisoryGIDFranklin, Harlan, Kearney, Phelps6 hr
Jun 21, 12:06 AM CDTAreal Flood AdvisoryGIDValley6 hr
Jun 21, 12:16 AM CDTSpecial Weather StatementGIDDawson, Furnas, Gosper74 min
Jun 21, 3:02 AM CDTWind AdvisoryGIDAdams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more16 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.